Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jun 5, 2021, 3:51 AM EDT. It took effect at Jun 5, 2021, 2:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2021, 3:51 AM EDT (07:51 UTC)
- In effect from
- Jun 5, 2021, 2:00 PM EDT
- Expired
- Jun 6, 2021, 3:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
042 WHUS73 KMQT 050751 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 351 AM EDT Sat Jun 5 2021 LMZ248-250-051600- /O.CAN.KMQT.SC.Y.0060.000000T0000Z-210605T1200Z/ /O.NEW.KMQT.SC.Y.0061.210605T1800Z-210606T0700Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 351 AM EDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt and waves 3 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 2 PM this afternoon to 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-050900- /O.CAN.KMQT.SC.Y.0060.000000T0000Z-210605T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 351 AM EDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory has been cancelled. $$ 07
3 follow-up statements
844 WHUS73 KMQT 051519 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1119 AM EDT Sat Jun 5 2021 LMZ248-250-052330- /O.CON.KMQT.SC.Y.0061.210605T1800Z-210606T0700Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1119 AM EDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 kt and waves 3 to 5 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
662 WHUS73 KMQT 052134 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 534 PM EDT Sat Jun 5 2021 LMZ248-250-060545- /O.CON.KMQT.SC.Y.0061.000000T0000Z-210606T0700Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 534 PM EDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...South winds 5 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
118 WHUS73 KMQT 060218 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1018 PM EDT Sat Jun 5 2021 LMZ248-250-060700- /O.CON.KMQT.SC.Y.0061.000000T0000Z-210606T0700Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1018 PM EDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... * WHAT...Southwest winds 5 to 15 kt and waves 3 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 3 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 2:54 AM EDT, 57 minutes earlier.
Area forecast discussion, Jun 5, 2:54 AM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Marquette MI 254 AM EDT Sat Jun 5 2021 .SHORT TERM...(Today and tonight) Issued at 254 AM EDT SAT JUN 5 2021 Upper air pattern consists of a 500 mb ridge across the desert sw into the northern plains and a trough in the Pacific NW and a trough in New England. A shortwave is topping the ridge over Ontario this morning and causing an MCS which is heading across central Lake Superior and did put out an outflow boundary with it which will move through the U.P. this morning. Temperatures will be tricky with this outflow boundary in the area which probably also took a front down into the area with it. A closed 500 mb low over TX heads slowly north into OK by 12z Sun while the ridge remains over the area and the upper Great Lakes have the westerlies nearby and a ring of fire scenario continues where any shortwave that moves by could trigger some convection near the front and along the periphery of the ridge which is where the upper Great Lakes are. This makes for a tricky forecast for timing of shortwaves and temperatures as well with outflow boundaries and convection being important to the position of the front. For now, went with a break this morning and going drier before lake breeze boundaries and outflow boundaries from previous convection get things going this afternoon into this evening. HAve some chance pops in there. Tricky for temperatures as well and made a few adjustments with colder temperatures by the lakes for highs. Low temperatures tonight will be tricky as well with low temperatures being shortly after dark in downslope areas near Lake Superior and then warming with a southwest wind causing downslope during the night. .LONG TERM...(Saturday night through Friday) Issued at 255 PM EDT FRI JUN 4 2021 For Sunday... broad ridging will be over the forecast area. A weak and shallow surface front will be over Lake Superior. Storms will have a tough time firing off with capping present. With temperatures rising to 90 and above, relative humidities falling below 40 percent, and southwest winds increasing... fire weather conditions will be quite favorable. Fire weather related headlines are possible. Fire weather condition remain favorable as the week progresses. Temperatures will remain above to much above normal, but with daytime humidities rising. There will be a chance of showers for the entire work week with the occasional shortwave moving through and a weak stationary front persisting over the northern Great Lakes. Isolated thunderstorm are possible, but a severe outbreak isn't realistic at this time. The best chance for thunderstorms still appears to be Tuesday. It does appear the ridge shows signs of weakening by the end of the week, so need to keep an eye on Friday for thunderstorm activity. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 102 AM EDT SAT JUN 5 2021 For aviation concerns overnight, the concern remains the LLWS that will/is impacting all three terminals. Additionally, keeping a close eye on the convective activity crossing Lake Superior, with KCMX currently having the greatest chance for a passing VCTS or two. As for KSAW, it looks to largely remain far enough outside of the terminal area. KIWD will need to keep an eye on as convection currently in MN is on a path to cross near or directly over the terminal, but confidence is too low at this time to include in this TAF issuance as a decent chance exists for it to fall apart before reaching there. Otherwise, not much change to the remainder of the TAF period with LLWS diminishing by dawn and convection potentially refiring in the afternoon, but again, confidence still too low at this time to include. VFR prevails outside of said convection. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 254 AM EDT SAT JUN 5 2021 Tricky forecast with a front getting hung up in the upper Great Lakes region for most of this forecast period and will have consequences for wind directions. Also with convection in the area, outflow boundaries will also mess with directions and wind speeds for a while as well. Only good thing is the wind speeds will be less than 25 knots through the forecast period. Fog may become an issue in the coming days as air mass over the area becomes increasingly humid especially if significant rain develops. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...KFM AVIATION...lg MARINE...07
Hazardous weather outlook, Jun 4, 3:22 PM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 322 PM EDT Fri Jun 4 2021 MIZ001>007-009>014-084-085-051930- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 322 PM EDT Fri Jun 4 2021 /222 PM CDT Fri Jun 4 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Elevated fire weather conditions are expected early evening across the west. See the latest Special Weather Statement for further details. There is a slight chance of thunderstorms late tonight mainly across the north. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather is expected to last through at least the middle of next week. Take steps to prevent heat exhaustion when outdoors this weekend, and never leave children or pets in a hot car! There's a chance of thunderstorms for Saturday and Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-051930- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 322 PM EDT Fri Jun 4 2021 /222 PM CDT Fri Jun 4 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a slight chance of thunderstorms late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There's a chance of thunderstorms for Saturday and Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-051930- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 322 PM EDT Fri Jun 4 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There's a chance of thunderstorms for Saturday and Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. KFM
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:05 PM EDT | Small Craft Advisory | MQT | 6 hr | |
| Jun 5, 4:08 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 18 hr |
| Jun 5, 3:37 PM EDT | Fire Weather Watch | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 12 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.